Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 82, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 26, 2025, 4:41 PM CDT for Wilcox County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2025, 4:41 PM CDT (21:41 UTC)
- Expired
- May 26, 2025, 5:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wilcox County, AL
The radar
The Birmingham radar (KBMX), 133 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
676
WUUS54 KMOB 262141
SVRMOB
ALC131-262230-
/O.NEW.KMOB.SV.W.0082.250526T2141Z-250526T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
441 PM CDT Mon May 26 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Western Wilcox County in south central Alabama...
* Until 530 PM CDT.
* At 441 PM CDT, a severe thunderstorm was located over Pine Hill, or
10 miles northeast of Thomasville, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Yellow Bluff and Pine Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3224 8741 3224 8739 3220 8736 3220 8733
3214 8728 3214 8725 3212 8726 3212 8725
3211 8724 3186 8760 3192 8767 3200 8767
3201 8762 3209 8762 3213 8758 3213 8752
3218 8752 3226 8744
TIME...MOT...LOC 2141Z 226DEG 39KT 3199 8757
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:24 PM CDT, 17 minutes earlier.
Area forecast discussion, May 26, 4:24 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Mobile AL 424 PM CDT Mon May 26 2025 ...New Discussion, Marine... .DISCUSSION... Issued at 423 PM CDT Mon May 26 2025 Tonight through Tuesday Night... At last count, we can expect another 3 to 4 waves of storms to pass across our warning area from west to east over the next 36 hours. As mentioned previously, the main forecast challenge is determining the timing of showers and thunderstorms as we expect both nocturnal and diurnal convection. Numerous impulses and perturbations will pass over our region in a primarily west-southwesterly mid/upper level flow pattern between a northerly Plains upper low pressure area and a persistent ridge over the Gulf. A surface low pressure area roughly near the ARLATEX region will lift northeastward, sending an associated low-level boundary in our area Tuesday evening before stalling late Tuesday night. Plenty of moisture will remain available as precipitable waters values hold between 1.8 to 2.1 inches. Just looking at the regional radar mosaic, obviously we can expect the first round of scattered to numerous convection to move into our southeast Mississippi and interior southwest Alabama counties from mid-afternoon through mid-evening. The Storm Prediction Center currently has a Severe Thunderstorm Watch in effect for our southeast Mississippi counties until 7 pm, and another watch for our interior southwest and south central Alabama counties until 10 pm. Although not advertised by the NBM, we expect a weaker second wave of isolated to low-end scattered convection to occur after midnight tonight until around daybreak Tuesday. A third wave of scattered to numerous showers and thunderstorms is expected to occur late Tuesday morning through the afternoon hours. A forth wave of is possible Tuesday night, but this may just be a bleed over from the diurnal convection. Isolated thunderstorms should continue anywhere outside of these two systems. As they say, timing is everything. Hopefully, we have these waves timed out as best as possible in this challenging forecast period. The highest rainfall totals through the near term will occur across our inland areas where additional widespread amounts from 0.5 to 1.5 inches of rain is forecast. Locally higher amounts up to 3 inches are possible. SPC has our inland areas in a Slight Risk of severe weather on Tuesday, and a few of the stronger bowing segments may have gusty winds to 60 mph. High temperatures Tuesday should range from 88 to 92 degrees, with apparent temperatures (heat indices) in upper 90s to lower 100s. Low temperatures tonight and Monday night should be between 68 to 76 degrees. A Low Risk of rip currents is forecast through Tuesday night. /22 Wednesday through Sunday... The remainder of the week looks unsettled. An upper low centered over the upper Midwest Wednesday opens up and transitions into a large upper trof, which slips eastward over the eastern CONUS Thursday into Friday. It's at the base of this feature, the expectation is that rounds of mid level impulses will continue to translate over the deep south. At the surface, a surface low centered over the OH River Valley Wednesday lifts northward over the Great Lakes Thursday. A trailing front sinks southeast into the forecast area Wednesday night and Thursday and stalls near or just off the coast early Friday. With the frontal support along with the passage of mid-level impulses operating on sufficiently deep environmental moisture, rounds of showers and storms look to remain the story at least through early in the day Friday. Some storms strong to perhaps marginally severe mid to late week. Considering the flow and the repeated passage of larger scale lift Wednesday through Friday favoring scattered to numerous showers/storms, will continue to monitor for mainly nuisance type flooding concerns with the coast outlooked for a marginal risk of excessive rainfall. A general 1-3 inches of additional rainfall possible in gridded QPF, but locally higher amounts are quite possible. The front moves south of the area and begins to dry things out by late Friday night and into the weekend. Slight chance of showers/storms returns Monday. /10 && .AVIATION... (18Z TAFS) Issued at 1255 PM CDT Mon May 26 2025 Scattered to numerous showers and thunderstorms approaching our area from the west will move into our southeast Mississippi and interior southwest Alabama counties from mid-afternoon through mid-evening. Some storms may be strong to severe, and periods of MVFR/IFR conditions will occur with the convection. MVFR ceilings and MVFR visibilities due to light fog will likely occur tonight across much of the area, especially along and north of US Highway 84. Otherwise, VFR conditions will prevail through noon Tuesday. /22 && .MARINE... Issued at 418 PM CDT Mon May 26 2025 No impacts to small craft are expected as a light to occasionally moderate onshore flow will prevail through Thursday, becoming westerly and then northerly Friday into the weekend. /22 && .PRELIMINARY POINT TEMPS/POPS... Mobile 73 89 71 87 69 85 69 83 / 20 50 30 70 40 60 50 70 Pensacola 77 87 75 87 74 85 72 83 / 20 40 20 60 30 60 50 70 Destin 78 88 77 88 76 86 74 85 / 20 30 20 50 30 50 40 70 Evergreen 70 92 68 88 68 87 66 83 / 40 60 40 80 40 70 50 70 Waynesboro 70 89 67 86 66 84 65 81 / 30 70 40 80 40 70 50 60 Camden 69 89 67 86 67 84 65 80 / 70 70 50 70 40 70 50 60 Crestview 70 91 69 91 69 88 67 86 / 20 40 20 70 30 70 40 70 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, May 26, 3:46 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
346 PM CDT Mon May 26 2025
MSZ067-075-076-262130-
Perry MS-Greene MS-Wayne MS-
346 PM CDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN PERRY...WAYNE AND
NORTHWESTERN GREENE COUNTIES THROUGH 430 PM CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm near
Richton, moving north at 40 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Richton, Waynesboro, and Clara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Mississippi.
&&
LAT...LON 3143 8915 3143 8894 3182 8894 3185 8865
3189 8847 3185 8847 3118 8877 3129 8915
TIME...MOT...LOC 2046Z 202DEG 34KT 3130 8896
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SAMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:01 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 26 min |
| May 25, 9:10 PM CDT | Special Weather Statement | MOB | Choctaw | 50 min |
| May 25, 10:08 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 67 min |
| May 25, 11:14 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 24 min |
| May 25, 11:53 PM CDT | Special Weather Statement | MOB | Clarke, Washington, Wilcox | 67 min |
| May 26, 4:26 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 49 min |
| May 26, 4:43 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 37 min |
| May 26, 4:50 PM CDT | Tornado Warning | MOB | Choctaw, Washington | 18 min |
| May 26, 4:53 PM CDT | Tornado Warning | MOB | Choctaw | 15 min |
| May 26, 5:04 PM CDT | Special Weather Statement | MOB | Clarke | 41 min |
| May 26, 5:11 PM CDT | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| May 26, 5:14 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 46 min |
| May 26, 5:48 PM CDT | Special Weather Statement | MOB | Wilcox | 42 min |
| May 26, 5:53 PM CDT | Special Weather Statement | MOB | Wilcox | 52 min |
| May 26, 6:41 PM CDT | Special Weather Statement | MOB | Butler | 34 min |
| May 26, 6:48 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.